Flash Flood, Dearborn
- When
- July 10, 12:30 AM EST to 1:10 AM EST
- Where
- Dearborn County, Guilford
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.145, -84.973 (the zone’s center; the record gives no point)
Roads were flooded and underwater.
1 flash flood, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 9, 9:11 PM EST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1011 PM EDT WED JUL 9 2003 HAVE SEEN QUITE A BIT OF RAIN ACROSS SOUTHERN PORTIONS OF FA. BOUNDARY STILL PRESENT FROM NEAR IND THROUGH ILN INTO SOUTHEAST OHIO AND AREA TO THE SOUTH OF THIS REMAINS UNSTABLE. WILL LIKELY SEE STORMS CURRENTLY ACROSS CENTRAL INDIANA TRACK SOUTHEAST INTO SOUTHERN PORTIONS OF FA OVERNIGHT. WILL THEREFORE EXTEND FLOOD WATCH SOUTH ACROSS REMAINDER OF FA. .ILN... FLOOD WATCH ENTIRE AREA THROUGH THURSDAY NIGHT.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-091115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 516 AM EDT WED JUL 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. FLOODING RAINS WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS...AND A FEW STORMS MAY BE SEVERE ACROSS SOUTHERN OHIO AND NORTHERN KENTUCKY. THE FLOOD WATCH FOR WEST CENTRAL AND CENTRAL OHIO...AND THE WHITEWATER AND MIAMI VALLEYS WILL CONTINUE THROUGH 8 AM THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY INTO THURSDAY NIGHT AS A FRONTAL BOUNDARY FINALLY TRACKS THROUGH THE OHIO VALLEY. ANY OF THESE THUNDERSTORMS COULD CONTAIN HEAVY RAINFALL. DRIER WEATHER IS EXPECTED BEGINNING FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. RYAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
744 PM EDT WED JUL 9 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM KY WIND DAMAGE
07/09/03 GRANT TREES DOWN ACROSS COUNTY
0720 PM 2 SW HAMILTON OH WIND DAMAGE
07/09/03 BUTLER SEVERAL TREES DOWN
0730 PM INDIAN HILL OH WIND DAMAGE
07/09/03 HAMILTON TREES AND POWER LINES DOWNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0846 PM EDT WED JUL 09 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM MAYSVILLE KY FLOOD
07/09/03 MASON
0814 PM WARSAW KY FLASH FLOOD
07/09/03 GALLATIN
0713 PM CARROLLTON KY WIND DAMAGE
07/09/03 CARROLL
0700 PM HOLTON IN WIND DAMAGE
07/09/03 RIPLEY
0651 PM CARROLLTON KY FLOOD
07/09/03 CARROLL
JSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
851 PM EDT WED JUL 9 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM VEVAY IN WIND DAMAGE
07/09/03 SWITZERLAND LARGE LIMBS DOWN COUNTY
WIDE REPORTED BY LAW
ENFORCEMENT.
0803 PM W VEVAY IN FLASH FLOOD
07/09/03 SWITZERLAND HIGH WATER AND DEBRIS ON
STATE ROUTE 56. REPORTED BY
LAW ENFORCEMENT.
JSSINZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-100200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 854 PM EDT WED JUL 9 2003 SEVERE THUNDERSTORM WATCH 701 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN OHIO... AUGLAIZE CHAMPAIGN CLARK DARKE DELAWARE FAIRFIELD FAYETTE FRANKLIN GREENE HARDIN HOCKING LICKING LOGAN MADISON MERCER MIAMI MONTGOMERY PICKAWAY PREBLE SHELBY UNION IN INDIANA... FAYETTE UNION WAYNE SEVERE THUNDERSTORM WATCH 701 REMAINS IN EFFECT UNTIL 1000 PM EDT/ 900 PM EST FOR THE FOLLOWING COUNTIES... IN INDIANA... DEARBORN FRANKLIN OHIO RIPLEY SWITZERLAND IN OHIO... AUGLAIZE CHAMPAIGN CLARK DARKE DELAWARE FAIRFIELD FAYETTE FRANKLIN GREENE HARDIN HOCKING LICKING LOGAN MADISON MERCER MIAMI MONTGOMERY PICKAWAY PREBLE SHELBY UNION ADAMS BROWN BUTLER CLERMONT CLINTON HAMILTON PIKE ROSS SCIOTO WARREN IN KENTUCKY... BRACKEN BOONE CAMPBELL CARROLL GALLATIN GRANT KENTON LEWIS MASON OWEN PENDLETON ROBERTSON
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-100200- SPECIAL WEATHER STATEMENT...CORRECTED COUNTIES STILL IN WATCH NATIONAL WEATHER SERVICE WILMINGTON OH 908 PM EDT WED JUL 9 2003 SEVERE THUNDERSTORM WATCH 701 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN OHIO... AUGLAIZE CHAMPAIGN CLARK DARKE DELAWARE FAIRFIELD FAYETTE FRANKLIN GREENE HARDIN HOCKING LICKING LOGAN MADISON MERCER MIAMI MONTGOMERY PICKAWAY PREBLE SHELBY UNION IN INDIANA... FAYETTE UNION WAYNE SEVERE THUNDERSTORM WATCH 701 REMAINS IN EFFECT UNTIL 1000 PM EDT/ 900 PM EST FOR THE FOLLOWING COUNTIES... IN INDIANA... DEARBORN FRANKLIN OHIO RIPLEY SWITZERLAND IN OHIO... ADAMS BROWN BUTLER CLERMONT CLINTON HAMILTON PIKE ROSS SCIOTO WARREN IN KENTUCKY... BRACKEN BOONE CAMPBELL CARROLL GALLATIN GRANT KENTON LEWIS MASON OWEN PENDLETON ROBERTSON
The Cincinnati radar (KILN), 104 km away, was scanning. The volume nearest the first event began at 05:31 UTC.
1 flash flood, 1 flood. Local standard time, as filed.
Roads were flooded and underwater.
Strong thunderstorms along a cold front moved across southeast Indiana during the early afternoon. Two to three inches fell, causing localized flooding. Lost Fork and Fishing Ridge Roads were washed out, causing minor damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334347, 5334346.